Just Diagnosed, confused

Bellavita2888
Bellavita2888 Posts: 36 Member
Hello: My regular Doc manually checked my thyroid and said it was ok, then she retired. A week later, my new Doc (young pup) put me on meds due to blood work(hypothyroid). I was taking meds for 2 weeks then I noticed my thyroid was swollen and visible in mirror, when it had never been visible before. Does Synthroid make your thyroid bigger . I am away on holiday so cannot see my Doc.. I am thinking of going off meds.

Replies

  • walk757
    walk757 Posts: 96 Member
    Can you call him by chance? I would not go off the meds unless I talked to him. Have you researched thyroid condition? Read everything you can. I am on natural vs synthetic. Trial and error for most as it is whatever you feel optimal on. Good luck!
  • AwesomeLisa
    AwesomeLisa Posts: 21 Member
    That doesn't sound right. I would call your Doc and ask for an ultrasound for your thyroid.
  • Fuzzipeg
    Fuzzipeg Posts: 2,297 Member
    I suggest you make contact with a doctor where you are, if that is possible, if you are in the same country they can often communicate practice to practice and act from there.

    All the very best
  • RozayJones
    RozayJones Posts: 409 Member
    I wouldn't stop taking your meds. If you were tested due to symptoms and your thyroid is enlarged call your doc for more tests such as an ultrasound. My symptoms starting showing before my bloodwork was abnormal and my thyroid was enlarged while on synthroid but only because it wasn't helping.
  • shvits
    shvits Posts: 249 Member
    I have always found that an internist can NOT regulate my thyroid problems. You need contact your doctor and be referred to a specialist who can adjust your dose of meds and and what meds to take. I agree that a thyroid scan and /or ultrasound is also needed and more tests to find out why you are hypothyroid (if you really are or not) and what is the appropriate treatment. Just putting you on synthroid is not good medicine. TSH, T3 and T4 need testing...was all of that done? Thyroids are tricky. They effect your emotions, weight, and lots more.
  • sweetcurlz67
    sweetcurlz67 Posts: 1,168 Member
    what shvits says... a family practitioner is not the best person to see about thyroid issues. see a specialist - an endocrinologist. with that being said: no, do not go off your meds, that's not what is making your thyroid enlarged. however, you do need to see someone about it.
  • Bellavita2888
    Bellavita2888 Posts: 36 Member
    Thank you very much. Your opinions are helpful. When I get back I will ask to see an Endo. My weight has not shifted for years and I have tried Weight Watchers many many times (20+) and just eating well balanced diet. My weight does not shift. So I will stay on meds to see if that helps. Also I am always extremely exhausted...for a few years now. I almost cannot cope with my job. Doc put me on Zoloft for anxiety and depression 2 years ago. I always blame myself for not losing weight. I was going *completely mental* with all the conflicting dieting regimes. Now I'm wondering if hypothyroid has something to do with it. Does anyone have same problem? How can I get this weight off?
  • walk757
    walk757 Posts: 96 Member
    So few doctors understand or empathize with us thyroid sufferers. My first endo thought it was all in my head! Luckily, or I should say unluckily I have some other family members suffering too. One of them pointed me to a great doctor. She put me on Armour. Yes, it has been trial and error as to dosage. It helps if I limit my sugar and processed food. My doctor stressed strength training when I said the extra weight was not coming off. I love to walk and she said add the weight lifting. I also really watch my calorie intake thus MFP. Our metabolism is sooooo slow so less calories and more moving than your friends. Fair, no it is not. I eat lots of things they eat, just not as often and not as much, portion control. Sorry to hear you are struggling, sending you my thoughts for better days ahead.
  • shvits
    shvits Posts: 249 Member
    Without cytomel (T4 replacement) I am much more tired. My doc added it to my synthroid and I take it in the A.M. and at 1 P.M. She figured out the dose with some math that I have no idea of how it works...she does, and that's why she gets paid the big bucks for being an informed endocrinologist.! Yes, the fatigue can be treated if the thyroid is the problem.